Skip to content

High fatal overdose risk alert for Penticton for non-Fentanyl drugs

The drugs instead contained a strong synthetic opioid
33467834_web1_230802-PWN-Drugs_1
Despite expecting fentanyl, none was found in toxic drugs recently tested in Penticton. The drugs carry a high risk of overdose and a high risk of fatal overdoses. (Interior Health)

Interior Health has issued a toxic drug warning with a high risk of fatal overdoses that do not involve Fentanyl.

In a release, despite expecting the presence of fentanyl in the sample, the drugs instead contained Nitazene, a strong synthetic opioid.

The drugs carry with them a high risk of overdose and a high risk of fatal overdoses. Other symptoms include amnesia, sleepiness and nodding off for a long time.

The drugs appear as white, chunky and flaky substances that are being sold as down.

The alert is currently in place until Aug. 7.

READ MORE: Toxic drug alert issued for Penticton

To reduce the risk of overdose, Interior Health has made several suggestions:

• Get your drugs checked before use

• Avoid using different drugs at the same time or using drugs and alcohol together.

• Don’t use alone or ask someone to check on you

• Start with a small amount and work up

• Use at an overdose prevention site

• Know how to respond to overdose

• If you must use while alone, consider using the Lifeguard app which can connect you with 911 emergency responders if you overdose

To report a typo, email: editor@pentictonwesternnews.com.

<>

Don’t miss a single story and get them delivered directly to your inbox. Sign up today for the Penticton Western News Newsletter.

<>

@PentictonNews
newstips@pentictonwesternnews.com

Like us on Facebook and follow us on Twitter.